MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ RETRACTING SAFETY SYRINGE WITH 21 G X 1 IN., 3 ML; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ RETRACTING SAFETY SYRINGE WITH 21 G X 1 IN., 3 ML; PISTON SYRINGE
Model Number 305273
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while using bd integra¿ retracting safety syringe with 21 g x 1 in., 3 ml the needle retracted.The following information was provided by the initial reporter: syringe was defective.Customer drew up the medication, when customer's wife went to administer medication in left buttox they heard a pop.Needle had broke off in customer.There was a lot of blood.Customer went to er, ultrasound did not locate needle.At er they did small incision and attempted to locate needle with tweezers with no luck.Went to or next day and did pre-operation x-ray and could not locate needle.Surgeon sewed up incision and took apart the defective syringe.Upon taking apart the syringe it was found that the needle had retracted into the syringe.Customer was given a stitch for the incision and prescribed antibiotics as a result.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 23-may-2023.H6: investigation summary one sample was provided to our quality team for investigation.Through visual inspection, it was observed that the stopper was cut through by the cutter as designed and the syringe components were taken apart with the spring missing.Please note that integra product has a retractable needle design.The metal cannula of the needle retracts into the inner plunger rod for safety.Since the reported defect is customer awareness and not a true defect, no corrective actions are necessary.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD INTEGRA¿ RETRACTING SAFETY SYRINGE WITH 21 G X 1 IN., 3 ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17000026
Report Number1213809-2023-00567
Device Sequence Number19443419
Product Code MEG
UDI-Device Identifier30382903052739
UDI-Public(01)30382903052739
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number305273
Device Catalogue Number305273
Device Lot Number9093530
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown